• Announcements

    • Joelf

      Upgraded Sclero Forums!   05/18/2017

      Welcome to the Upgraded and Redesigned Sclero Forums!!   Our Forums are even better and more up to date than before.   Happy Posting to all our Members!!
kiwimum03

Rheumy Update

8 posts in this topic

I saw my rheumatologist again this morning. He feels with my new symptoms, rashes, esophegael problems and dry eyes worsening that we are inching closer to a diagnosis.

He is running the gauntlet of lab tests again to see if they come up with anything new, and he wants me to give Plaquenil another try, as he is not convinced the rash I had was a side effect of it (neither was I) he feels that with it being summer here in New Zealand my rash is a seasonal thing, since it still comes and goes even though I have been off the Plaquenil for weeks now.

 

Since it is taking about 8-12 weeks for the Plaquenil to kick in, he has put me on 10mgs of Prednisone for 12 weeks which will be tapered down after that, just so I can get some relief from my never relenting muscle pain and my fatigue.

 

Of course I thought long and hard before going back on the Prednisone, and he certainly doesn't want me on it long term either as I do have liver issues, but to be honest I am so exhausted and so sore, I am desperate....is that bad?

 

Yipee, i have a referral to the Opthamologist! Hopefully he can sort out my dry eyes and let me know what is going on. And I only have about another 4 weeks to wait to see the GI doctor which is good since I bring my food up every night now.

 

I noted on my lab form that down the bottom in the note area that he wrote Connective Tissue Disease? so at least that lets me know that I am not crazy!!

 

Thats pretty much all for now!

 

Big Hugs,

Irene

Share this post


Link to post
Share on other sites

Hi Irene,

 

I'm so glad you seem to have had a successful consultation with the rheumatologist! At least some things are coming together for you just a little bit. :mellow:

 

And you have the two other appointments too, which I was going to say to look forward to, but on second thoughts I won't say that! :unsure: Was it the rheumatologist who gave you the referral to the eye specialist? Perhaps also for keeping a watch on the Plaquenil?

 

The rheumatologist sounds as though he's being cautious with the Prednisone which is good, and I hope it helps you with your pain, at least until the Plaquenil kicks in.

 

No, you're definitely NOT crazy! :o I think we've all thought that at some stage in our efforts to be diagnosed!

 

Warm hugs,

Share this post


Link to post
Share on other sites

Irene,

It sure sounds like things are starting to progress toward a diagnosis as well as analysis of your symptoms and hopefully effective treatment. Glad to see you have some future appointments.

 

I sure can relate to not wanting to go back on prednisone. I was put back on it when I was in the hospital in January. I'm already back down to 5 mg/day (from 100 gm/day for 2 wks). I didn't experience any side effects that I know of, but I sure it helped me recover faster than if I had not been on it.

 

Please let us know how your appointments go and how you're feeling.

 

Big Hugs,

Janey


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thanks for the replies Sherrill and Janey,

 

I certainly felt like it was a good appoinment and that he took me seriously and he thanked me for all my notes and photos I provided him with.

 

hopefully my bloods show up SOMETHING that can guide him to and perhaps my other appointments will reveil something more.

 

Hugs,

Irene

Share this post


Link to post
Share on other sites

Hi fellow kiwi!

I'm sorry I don't know your history but what do you take the prednisone and Plaquenil for ?

Slow-release Voltaren is the only thing I've tried that helps with my pain (muscle, tendon, nerve) but I want to change that because it's an anti-inflammatory drug and is only working as pain relief- thus damaging my stomach lining!

Anyway, just wanted to say hi and ask about your meds.

Megan


Kiwi

 

Diagnosed 2006 - Diffuse Scleroderma

Skin and lung involvement

Share this post


Link to post
Share on other sites

Hi Megan,

 

I usually just take ibuprofen for my joint and muscle pain, but I dont' take much as I have developed esophagus issues in the last few months, so I have been putting up with the pain.

 

I was on Plaquenil a month or so back but got a rash so I stopped it before it could really help me, but my rheumatologist and I now believe the rash and Plaquenil weren't connected, so I will start back on it.

But since it takes about 8-12 weeks to start working I will go on Predisone for a quick fix for 12 weeks as my muscle pain is keeping me awake at night, and my exhaustion during the day is very debilitating which is no good with having little kids, and I know they Predisone will help me get on top of things until the Plaquenil can start to work.

 

My joint pain has been pretty good lately, but I have severe muscle pain in my shoulders and my arms and legs get very easily fatigued, I am just so golly tired of it all.

 

Great to meet a fellow Kiwi, we have a few around here now!!!

I hope you can find some relief from your pain, do you see a rheumatologist for it?

 

hugs,

Irene

Share this post


Link to post
Share on other sites

Just a quick update from Monday,

 

I went to my general practitioner for a BP check, and she had a copy of a few of my labs,

Unfortunately nothing very exciting, I am a bit disappointed in a way, I was hoping they would point more towards something, in order to help the rheumatologist with a diagnosis.

My ANA is still sitting low at 1:80 Homogenous, last year it was 1:320 Diffuse Nucleolar and late last year it went down to 1:40 Homogenous, so I don't know what it is doing.

I still don't have any particular antibodies, which is what my rheumatologist was hoping would show since I have started to get rashes and esophegus problems, but nope, my labs just aren't playing ball with my clinical symptoms.

 

My red blood cells are still small and pale, and no one knows why.

 

Also my AlK phos and my GGT are still raised and no one knows why, and even though I have liver pain every day, it seems like no one really wants to look any further into that either. Maybe when I see the GI specialist he will look in to it?

 

The Prednisone is starting to kick in, not with my joint pain yet (but we are having stormy weather and that wreaks havoc with my joints) but my fatigue is lifting and my mood is much more placid.......thank goodness!!! You forget how tired you truely are until you are not tired anymore.

 

The only side effect I am having from the Prednisone so far is a very hot face, I read somewhere that this can happen, it is fully flushed!

 

Okay, thanks for staying with me this far.....I will let you know how I am getting along.

 

Hugs,

Irene

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now